Kyoto Journal of Mathematics

Construction of class fields over cyclotomic fields

Ja Kyung Koo and Dong Sung Yoon

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let and p be odd primes. For a positive integer μ, let kμ be the ray class field of k=Q(e2πi/) modulo 2pμ. We present certain class fields Kμ of k such that kμKμkμ+1, and we provide a necessary and sufficient condition for Kμ=kμ+1. We also construct, in the sense of Hilbert, primitive generators of the field Kμ over kμ by using Shimura’s reciprocity law and special values of theta constants.

Article information

Source
Kyoto J. Math., Volume 56, Number 4 (2016), 803-829.

Dates
Received: 31 August 2015
Revised: 26 October 2015
Accepted: 4 November 2015
First available in Project Euclid: 7 November 2016

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1478509219

Digital Object Identifier
doi:10.1215/21562261-3664923

Mathematical Reviews number (MathSciNet)
MR3568642

Zentralblatt MATH identifier
06663468

Subjects
Primary: 11R37: Class field theory 11F46: Siegel modular groups; Siegel and Hilbert-Siegel modular and automorphic forms
Secondary: 11G15: Complex multiplication and moduli of abelian varieties [See also 14K22] 14H42: Theta functions; Schottky problem [See also 14K25, 32G20]

Keywords
class field theory Siegel modular forms complex multiplication theta functions

Citation

Koo, Ja Kyung; Yoon, Dong Sung. Construction of class fields over cyclotomic fields. Kyoto J. Math. 56 (2016), no. 4, 803--829. doi:10.1215/21562261-3664923. https://projecteuclid.org/euclid.kjm/1478509219


Export citation

References

  • [1] T. M. Apostol, Introduction to Analytic Number Theory, Undergrad. Texts Math., Springer, New York, 1976.
  • [2] B. Cais and B. Conrad, Modular curves and Ramanujan’s continued fraction, J. Reine Angew. Math. 597 (2006), 27–104.
  • [3] I. Chen and N. Yui, “Singular values of Thompson series” in Groups, Difference Sets, and the Monster (Columbus, OH, 1993), Ohio State Univ. Math. Res. Inst. Publ. 4, de Gruyter, Berlin, 1996, 255–326.
  • [4] B. Cho and J. K. Koo, Construction of class fields over imaginary quadratic fields and applications, Q. J. Math. 61 (2010), 199–216.
  • [5] J. Cougnard, Conditions nécessaires de monogénéité: Application aux extensions cycliques de degré premier $\ell\geq5$ d’un corps quadratique imaginaire, J. Lond. Math. Soc. (2) 37 (1988), 73–87.
  • [6] J. Cougnard and M. Vérant, Monogénéité de l’anneau des entiers de corps de classes de rayon de corps quadratiques, Sém. Théor. Nombres Bordeaux (2) 4 (1992), 53–74.
  • [7] D. A. Cox, Primes of the Form $x^{2}+ny^{2}$: Fermat, Class Field Theory and Complex Multiplication, Wiley, New York, 1989.
  • [8] D. A. Cox, J. McKay, and P. Stevenhagen, Principal moduli and class fields, Bull. Lond. Math. Soc. 36 (2004), 3–12.
  • [9] M. Eichler, Der Hilbertsche Klassenkörper eines imaginärquadratischen Zahlkörpers, Math. Z. 64 (1956), 229–242.
  • [10] H. Hasse, Neue Bergründung der komplexen Multiplikation, I: Einordnung in die allgemeine Klassenkörpertheorie, J. Reine Angew. Math. 157 (1927), 115–140; II: Aufbau ohne Benutzung der allgemeinen Klassenkörpertheorie, 165 (1931), 64–88.
  • [11] J. Igusa, On the graded ring of theta-constants, II, Amer. J. Math. 88 (1966), 221–236.
  • [12] H. Y. Jung, J. K. Koo, and D. H. Shin, Normal bases of ray class fields over imaginary quadratic fields, Math. Z. 271 (2012), 109–116.
  • [13] H. Klingen, Introductory Lectures on Siegel Modular Forms, Cambridge Stud. Adv. Math. 20, Cambridge Univ. Press, Cambridge, 1990.
  • [14] K. Komatsu, Construction of a normal basis by special values of Siegel modular functions, Proc. Amer. Math. Soc. 128 (2000), 315–323.
  • [15] S. Lang, Elliptic Functions, with an appendix by J. Tate, 2nd ed., Grad. Texts in Math. 112, Springer, New York, 1987.
  • [16] J. J. Liang, On the integral basis of the maximal real subfield of a cyclotomic field, J. Reine Angew. Math. 286/287 (1976), 223–226.
  • [17] B. Mazur, How can we construct abelian Galois extensions of basic number fields?, Bull. Amer. Math. Soc. (N.S.) 48 (2011), 155–209.
  • [18] K. Ramachandra, Some applications of Kronecker’s limit formulas, Ann. of Math. (2) 80 (1964), 104–148.
  • [19] K. A. Ribet, A modular construction of unramified $p$-extensions of $\mathbb{Q}(\mu_{p})$, Invent. Math. 34 (1976), 151–162.
  • [20] R. Schertz, L-Reihen in imaginär-quadratischen Zahlkörpern und ihre Anwendung auf Klassenzahlprobleme bei quadratischen und biquadratischen Zahlkörpern, I, J. Reine Angew. Math. 262/263 (1973), 120–133.
  • [21] R. Schertz, Weber’s class invariants revisited, J. Théor. Nombres Bordeaux 14 (2002), 325–343.
  • [22] R. Schertz, Complex Multiplication, New Math. Monogr. 15, Cambridge Univ. Press, Cambridge, 2010.
  • [23] G. Shimura, On the class-fields obtained by complex multiplication of abelian varieties, Osaka J. Math. 14 (1962), 33–44.
  • [24] G. Shimura, On canonical models of arithmetic quotients of bounded symmetric domains, Ann. of Math. (2) 91 (1970), 144–222.
  • [25] G. Shimura, On canonical models of arithmetic quotients of bounded symmetric domains, II, Ann. of Math. (2) 92 (1970), 528–549.
  • [26] G. Shimura, Theta functions with complex multiplication, Duke Math. J. 43 (1976), 673–696.
  • [27] G. Shimura, Abelian Varieties with Complex Multiplication and Modular Functions, Princeton Math. Ser. 46, Princeton Univ. Press, Princeton, 1998.
  • [28] P. Stevenhagen, “Hilbert’s 12th problem, complex multiplication and Shimura reciprocity” in Class Field Theory—Its Centenary and Prospect (Tokyo, 1998), Adv. Stud. Pure Math. 30, Math. Soc. Japan, Tokyo, 2001, 161–176.
  • [29] T. Takagi, Über eine Theorie des relativ-Abelschen Zahlkörpers, J. Coll. Sci. Univ. Tokyo 41 (1920), 1–133.
  • [30] L. C. Washington, Introduction to Cyclotomic Fields, Grad. Texts in Math. 83, Springer, New York, 1982.